The magic number for cancer seems to be 3.
So far, all my chemotherapies seem to be based on 3 week cycles (with the exception of the bone drugs, which are on a 4 week cycle).
Today, I completed the first 3 week cycle of Xeloda and Tykerb (Lapatinib).
Xeloda is taken every day, twice a day, 4 pills each time, for two weeks straight, then one week off.
Tykerb is taken every day, once a day, 5 pills each time, for the entire three weeks.
I meet with my doctor tomorrow to evaluate the first cycle.
I imagine things will continue pretty much the same for the next cycle.
I am super tired, but I do not know if that is from this regimen, or the radiation, or the previous chemo, or the Bar Mitzvah, or having a house full of guests for almost a month, or the beginning of school, or whatever. There are so many possible explanations; I don't even know how to figure it out!
Besides that, I have the following side effects:
1. Low appetite (not the worst thing for me at this time)
2. Mild nausea (not too bad; no need for drugs)
3. Mild stomach upset -- sometimes constipation, sometimes diarrhea (not too bad; when necessary, I take drugs to prevent diarrhea)
forgot to include: I have swelling in my ankles again. I think. It can be hard to tell.
I am also very thirsty, but it might just be the heat.
I had a week of migraines, but they might have been because I was not drinking enough.
I keep forgetting things. That might just be because I have a bad memory. I feel like it is getting worse, but I cannot tell for sure.
I am still bald. I am getting used to it, but I still wish my hair would start growing back.
The bald thing is really hard on my kids.
I am in a bit of a slump emotionally. It could be from the whole brain mets thing or from my family leaving. Who knows?
I am so tired of having cancer. I hate the way it sucks up my energy.
For every hour of activity, I need three hours to recover. (There it is again, the magic number)
I just wish I did not have cancer.
I want it to go away.
The longer I live with the cancer, the more I am forced to face the fact that it is not just going to go away.
Tomorrow, I have to start taking all those pills again.
I hate it.
Please daven (or send happy, healing thoughts) for RivkA bat Teirtzel.
With love and optimism,
Drawing: Boy Talks to Fisherman
1 hour ago